MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-125
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
An attempt was made to advance a stealth peripheral orbital atherectomy device (oad) through a stent in order to treat a lesion in the mid anterior tibial artery (at), however the crown would not advance.The oad was activated within the stent and the crown became stuck on a stent strut.Pedal at access was obtained and a balloon was inserted in an attempt to free the crown, but it was not successful.The shaft of the oad was cut and a snare was advanced over the shaft.Pressure was applied and the crown was removed with the snare.The stent was removed with the oad, requiring a larger sheath to be inserted.Following removal, angiography was performed and there was no indication of vessel trauma.A new stent was deployed in the proximal and mid at via the pedal access site and the case was completed with no further issues.The patient was in stable condition following the procedure.
 
Additional Manufacturer Narrative
The cut driveshaft section of the oad and engaged guide wire were received at csi for analysis.Stent material was observed to be wrapped around the driveshaft and crown and proximal guide wire spring tip section.The analysis did not identify any damage that may have contributed to the accumulation of stent material.Scanning electron microscopy was performed and confirmed that the oad and guide wire had been cut.At the conclusion of the device analysis investigation the reported event was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key10986174
Report Number3004742232-2020-00398
Device Sequence Number4240866
Product Code MCW
UDI-Device Identifier10850000491271
UDI-Public(01)10850000491271(17)220531(10)327945
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberPRD-SC30-125
Device Catalogue Number7-10059-02
Device Lot Number327945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR